PDA

View Full Version : trying to come off immodium


elliebear
09-27-2002, 09:48 AM
Hello, i am new to this board. I have "sufferred" from ibs-d for 20 years now. The only thing that stops it successfully is immodium(or loperamide).
The trouble is that i have to take more and more now to eleviate the symptoms...loose and painfull movements numerous times a day.
I have tried all the healthy alternative routes, but to no avail.
I am curretnly trying "calcium carbonate" along with vitamin d. Has anyone else found this successfull, as i am in the 3rd day of this trial.?
I am really at ease taloking with you fellow ibs sufferers, as we have no forum like this here in the uk.
The doctors here have tried all the tests and investigations necessary, and have told me that i have got to learn to live with this...
It gets very hard though when you have to plan your life around toilet availability.?
"spontanaity" has gone out of my life, and when you have a family with 2 children it becomes very hard
as somtimes you have to cancel days out etc. Because of this dreadful disease.

Katie G
09-27-2002, 12:04 PM
Hi, elliebear. Been there, done that. Your story sounded a lot like mine. Except for one thing - I rarely if ever took Immodium for "D" because it blocked me up too much. If you know for sure you have IBS, talk to your doctor about Colestid. It has worked wonders for me - it's actually for high cholesterol (which I don't have), but in lower doses, actually binds to the digestive bile secreted by the liver and helps bulk up your stool. I've been on 2 Colestid every a.m. for 8 months, and I've only had a couple bouts of "D". I still get the gas/cramps from IBS, but at least I can get to the bathroom in time now. I have daily, or every day, formed stools.

Think about adding more fiber too (I like Metamucil wafers), as well as acidophilus capsules, along with the calcium.

Good luck to you and keep us posted,
Katie G

Unregistered
09-28-2002, 05:03 AM
Try adding a Magnesium supplement too. This helps the large bowel absorb water better and will help to make your stools firmer. Also, when you are having diarrhea as much as you are having, then your body becomes depleted of Magnesium and you need to take supplements.

elliebear
09-28-2002, 06:58 AM
Hi to everyone that replied...much appreciated.
I am a little confused though...i thought that "magnesium" caused diahrrea.?
I managed to find a calcium supplement without mag in because of this reason.??
I live in the uk so i may not be able to find these wafers that you mention.
Thanx

Unregistered
09-28-2002, 09:34 AM
No, Magnesium does not cause diarrhea and if you are having diarrhea on a regular basis, then your body will become depleted of Magnesium. As I said before, it helps your large intestine to absorb water and will make your stools formed. You can always go and buy some Calcium and Magnesium supplements. It is known as Osteocare in the UK.

Metamucil is otherwise known as Fybogel in the UK, but I am not sure whether you will be able to get anything like Citrocel wafers. You can ask in your local Boots Chemist to see.

Good luck